New Hampshire, 2016Damaging Winds in New Hampshire, September 11, 2016
September 11, 2016 · NWS GYX · 28 events in 10 counties and zones
A line of strong to severe thunderstorms formed ahead of a strong and fast-moving cold front on the morning of September 11th. Numerous reports of wind damage were associated with these storms as they raced through New Hampshire during the mid to late morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms formed ahead of a strong and fast-moving cold front on the morning of September 11th. Numerous reports of wind damage were associated with these storms as they raced through New Hampshire during the mid to late morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 11, 2:28 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 11, 2:28 AM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Gray ME
328 AM EDT SUN SEP 11 2016
.SYNOPSIS...
A cold front will cross the region today and high pressure will
build in behind the front tonight. High pressure will settle
offshore south of New England on Monday. High pressure will hold
off the coast through Tuesday. A cold front will approach from the
northwest Tuesday night and will cross the region on Wednesday.
High pressure will build in from the west Wednesday night through
Friday. Another system will quickly approach from the west on
Saturday.
&&
.NEAR TERM /TODAY/...
There is a moderate risk of rip currents today along our beaches.
Showers and some embedded thunderstorms currently racing
northeast through the region ahead of an approaching cold front.
A more solid line of showers and thunderstorms moving through
eastern New York just ahaed of the front will be moving into
northwest zones between 11z and 13z. Should take until early
afternoon for this line of precip to push east of the forecast
area. Behind the front gusty northwest winds will clear skies
downwind of the mountains through early afternoon. Have issued a
wind advisory for northern zones were better pres gradient will
produce gusts to 40 to 45 mph. Farther south looking for gusts of
25 to 35 mph as mixing peaks by mid afternoon. High temps will
range through the 70s north and upper 70s to mid 80s south.
Unfortunately best QPF will be once again be across northern
zones with only spotty amounts in drought stricken southern zones.
Generally looking for a quarter to half inch amounts in the north
and only a tenth or two in the south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
High pressure building in from the west this evening will quickly
bring an end to gusty winds. Clear skies and very dry airmass will
allow temps to drop off sharply overnight with readings by morning
in colder mountains valleys dipping into the upper 30s to lower
40s. Lows in the south will range from the mid 40s to lower 50s.
Monday looking stellar as high pressure crests over the region
early before settling off the coast south of New England. Expect
sunny skies and light winds with highs in the lower to mid 70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Very quiet conditions are expected for the long term portion of
the forecast. Milder conditions are expected by Tuesday with
ongoing warm air advection in a broad southwest flow both at the
surface and aloft.
Height falls begin with the approach of a fast moving upper level
trough situated over the Great Lakes Region Tuesday night will
allow for scattered showers in the mountains of Maine and New
Hampshire. Low pressure then gradually intensifies in response to
this fast moving upper level system and crosses northernmost Maine
Wednesday afternoon. This will sweep a cold front across the
region Wednesday afternoon. Gusty winds with showers are expected
to continue into early Wednesday evening.
Strong cold air advection on gusty northwest winds will occur
Wednesday night into Thursday, bringing some of the coolest
readings for the season to date. A large, dry Canadian high
pressure system will dominate the end of the work week, before low
pressure approaches from the west Saturday. Timing of this feature
will be challenging in the fast model driven flow.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Short Term...IFR/LIFR ceilings and vsby this morning will give
way to VFR conditions by late morning. VFR tonight through Monday.
Long Term...VFR conditions are expected Tuesday. MVFR conditions
in scattered showers Wednesday then VFR for the rest of the week.
&&
.MARINE...
Short Term...Continuing SCA's 17z Sunday through 05z Monday.
Long Term...SCAs will likely be needed following the passage of a
strong cold front on Wednesday for gusts around 30 kt, with
perhaps some brief gusts near gale force.
&&
.FIRE WEATHER...
A strong cold front will move offshore midday Sunday. Gusts
to 35 mph are likely. Although currently minimum RH values are
projected to be in the 35-45% range...it is possible guidance is
over forecasting dew points in the very dry airmass that will
follow. Will need to keep an eye out for unexpected RH values and
understand that there will be a higher than normal fire danger
Sunday just due to the winds and the ongoing drought.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 1 PM this afternoon to 6 PM EDT this
evening for MEZ007>009.
NH...Wind Advisory from 1 PM this afternoon to 6 PM EDT this
evening for NHZ001-002.
MARINE...Small Craft Advisory from noon today to 1 AM EDT Monday for
ANZ151-153.
Small Craft Advisory until 1 AM EDT Monday for ANZ150-152-154.
&&Hazardous weather outlook, Sep 11, 2:35 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
335 AM EDT SUN SEP 11 2016
MEZ012>014-018>022-NHZ003>013-015-120745-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
335 AM EDT SUN SEP 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING
POSSIBLY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
REGION. SOME OF THESE THUNDERSTORMS MAY BE STRONG...WITH THE
POTENTIAL TO BRING GUSTY WINDS AND VERY HEAVY RAIN. LOCALLY DENSE
FOG IS ALSO EARLY THIS MORNING.
WESTERLY WIND GUSTS IN THE WAKE OF A COLD FRONT SUNDAY AFTERNOON
WILL LIKELY REACH 30 TO 35 MPH. THIS MAY BE ENOUGH TO CAUSE
SCATTERED POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ023>028-NHZ014-120745-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
335 AM EDT SUN SEP 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING, POSSIBLY
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. SOME
OF THESE THUNDERSTORMS MAY BE STRONG...WITH THE POTENTIAL TO BRING
GUSTY WINDS AND VERY HEAVY RAIN. LOCALLY DENSE FOG IS ALSO
POSSIBLE EARLY THIS MORNING.
WESTERLY WIND GUSTS IN THE WAKE OF A COLD FRONT SUNDAY AFTERNOON
WILL LIKELY REACH 30 TO 35 MPH. THIS MAY BE ENOUGH TO CAUSE
SCATTERED POWER OUTAGES.
IN ADDITION, THERE IS A MODERATE RISK FOR STRONG RIP CURRENTS
SUNDAY FOR OCEAN BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ150>154-120745-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
335 AM EDT SUN SEP 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
LOCALLY DENSE FOG IS POSSIBLE OVER THE WATERS THIS MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ007>009-NHZ001-002-120745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
335 AM EDT SUN SEP 11 2016
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN
MAINE AND NORTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING, BRINGING
A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. SOME OF THESE
THUNDERSTORMS MAY BE STRONG...WITH THE POTENTIAL TO BRING GUSTY
WINDS AND VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 11, 4:04 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
504 AM EDT SUN SEP 11 2016
MEZ018>028-NHZ014-111300-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...HOLLIS...ALFRED...LEBANON...SANFORD...
GOODWINS MILLS...BUXTON...LIMINGTON...BERWICK...NEW GLOUCESTER...
GRAY...NORTH WINDHAM...GORHAM...BRIDGTON...GREENE...LEWISTON...
SABATTUS...WALES...MINOT...TURNER...AUBURN...LIVERMORE FALLS...
AUGUSTA...SIDNEY...WINDSOR...VASSALBORO...WATERVILLE...CHINA...
PALERMO...BROOKS...JACKSON...KNOX...LIBERTY...MONTVILLE...
MORRILL...WALDO...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...CAPE ELIZABETH...
SOUTH PORTLAND...WESTBROOK...YARMOUTH...BRUNSWICK...ARROWSIC...
BATH...PHIPPSBURG...BOWDOINHAM...TOPSHAM...BOWDOIN...WHITEFIELD...
DRESDEN...ALNA...BREMEN...BRISTOL...DAMARISCOTTA...NEWCASTLE...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...MATINICUS...OWLS HEAD...
ROCKLAND...APPLETON...CAMDEN...HOPE...ROCKPORT...THOMASTON...
BELFAST...NORTHPORT...SEARSMONT...LINCOLNVILLE...GREENLAND...
PORTSMOUTH...RYE...HAMPTON...HAMPTON FALLS...NORTH HAMPTON...
SEABROOK
504 AM EDT SUN SEP 11 2016
...PATCHY DENSE FOG EXPECTED OVER SOUTHERN MAINE EARLY THIS
MORNING...
PATCHY DENSE FOG WILL CONTINUE THROUGH 9 AM ACROSS PORTIONS OF SOUTHERN
MAINE. THIS WILL LEAD TO SLOW TRAVEL IN AREAS WHERE THE VISIBILITY
DROPS DOWN TO A QUARTER MILE.
TAKE IT SLOW AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS
MORNING. A FEW SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE MOVING
THROUGH AS WELL.
Special weather statement, Sep 11, 6:22 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
722 AM EDT SUN SEP 11 2016
MEZ007>009-NHZ001>005-007-011-111215-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-CENTRAL SOMERSET ME-
SOUTHERN COOS NH-NORTHERN COOS NH-NORTHERN CARROLL NH-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-CHESHIRE NH-SULLIVAN NH-
722 AM EDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 815 AM EDT
* AT 720 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 15 MILES
NORTHEAST OF PITTSBURG TO NEAR HOOSICK FALLS...MOVING TO THE EAST
AT 30 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED AS
WELL WITH THIS LINE.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
LEBANON...
LITTLETON...
BETHLEHEM...
AND WHITE RIVER JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4308 7244 4357 7238 4408 7203 4428 7207
4450 7158 4459 7154 4475 7163 4491 7150
4504 7149 4529 7127 4524 7115 4530 7110
4531 7092 4523 7086 4532 7081 4532 7040
4294 7252
TIME...MOT...LOC 1118Z 274DEG 22KT 4525 7122 4282 7335
JCSpecial weather statement, Sep 11, 6:34 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
734 AM EDT SUN SEP 11 2016
NHZ001>003-111215-
SOUTHERN COOS NH-NORTHERN COOS NH-NORTHERN GRAFTON NH-
734 AM EDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 815 AM EDT
* AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM JUST WEST OF THE CONNECTICUT RIVER
VALLEY AND TO THE SOUTHWEST OF LANCASTER MOVING NORTHEAST AT
30 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM AS IT CROSSES OVER THE RIVER BY 750 AM.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
LANCASTER...
BARNET...
STRATFORD...
AND MILAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4432 7203 4435 7182 4440 7179 4441 7171
4449 7163 4448 7163 4450 7158 4452 7159
4454 7158 4456 7160 4456 7156 4459 7154
4460 7156 4464 7156 4466 7158 4470 7160
4486 7128 4445 7104 4422 7205 4428 7207
TIME...MOT...LOC 1124Z 244DEG 47KT 4435 7201
JCThunderstorm Wind, Coos
- When
- September 11, 7:04 AM EST to 7:08 AM EST
- Where
- Coos County, 0.85 mi NW of Stratford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.660, -71.560
A severe thunderstorm downed numerous trees and wires in Stratford.
Thunderstorm Wind, Coos
- When
- September 11, 7:04 AM EST to 7:09 AM EST
- Where
- Coos County, 1.63 mi ENE of North Stratford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.760, -71.590
A severe thunderstorm downed numerous trees and wires in North Stratford.
Thunderstorm Wind, Coos
- When
- September 11, 7:10 AM EST to 7:15 AM EST
- Where
- Coos County, 0.69 mi N of Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.490, -71.570
A severe thunderstorm downed trees on Main Street in Lancaster.
Thunderstorm Wind, Cheshire
- When
- September 11, 7:25 AM EST to 7:30 AM EST
- Where
- Cheshire County, 0.69 mi N of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.890, -72.470
A severe thunderstorm downed trees and wires in Chesterfield.
Thunderstorm Wind, Sullivan
- When
- September 11, 7:25 AM EST to 7:30 AM EST
- Where
- Sullivan County, Claremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.380, -72.350
A severe thunderstorm downed trees in Claremont.
Thunderstorm Wind, Cheshire
- When
- September 11, 7:30 AM EST to 7:34 AM EST
- Where
- Cheshire County, 1.71 mi NW of Keene
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.950, -72.300
A severe thunderstorm downed trees in Keene.
Thunderstorm Wind, Sullivan
- When
- September 11, 7:35 AM EST to 7:40 AM EST
- Where
- Sullivan County, 0.85 mi SE of Unity
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.290, -72.260
A severe thunderstorm downed trees in Unity.
Thunderstorm Wind, Sullivan
- When
- September 11, 7:40 AM EST to 7:45 AM EST
- Where
- Sullivan County, Goshen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.300, -72.150
A severe thunderstorm downed trees and wires in Goshen.
Thunderstorm Wind, Grafton
- When
- September 11, 7:45 AM EST to 7:49 AM EST
- Where
- Grafton County, 0.5 mi W of Woodstock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.980, -71.690
A severe thunderstorm downed power lines in Woodstock.
Thunderstorm Wind, Sullivan
- When
- September 11, 7:45 AM EST to 7:50 AM EST
- Where
- Sullivan County, 0.85 mi SE of Lempster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.240, -72.210
A severe thunderstorm downed trees and wires in Lempster.
Thunderstorm Wind, Sullivan
- When
- September 11, 7:50 AM EST to 7:55 AM EST
- Where
- Sullivan County, Washington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.180, -72.100
A severe thunderstorm downed trees and wires in Washington.
Thunderstorm Wind, Cheshire
- When
- September 11, 7:52 AM EST to 7:57 AM EST
- Where
- Cheshire County, 0.5 mi E of Mill Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.080, -72.110
A severe thunderstorm downed trees and power lines in Stoddard.
Thunderstorm Wind, Sullivan
- When
- September 11, 7:52 AM EST to 7:56 AM EST
- Where
- Sullivan County, Claremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.380, -72.350
A severe thunderstorm downed trees in Claremont.
Thunderstorm Wind, Carroll
- When
- September 11, 8:20 AM EST to 8:25 AM EST
- Where
- Carroll County, Moultonboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.750, -71.400
A severe thunderstorm downed large branches in Moultonboro.
Thunderstorm Wind, Hillsborough
- When
- September 11, 8:20 AM EST to 8:24 AM EST
- Where
- Hillsborough County, 0.69 mi S of Weare
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.090, -71.730
A severe thunderstorm downed multiple trees through town in Weare.
Thunderstorm Wind, Hillsborough
- When
- September 11, 8:30 AM EST to 8:35 AM EST
- Where
- Hillsborough County, 0.86 mi SW of Hudson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.760, -71.430
A severe thunderstorm downed trees in Hudson.
Thunderstorm Wind, Belknap
- When
- September 11, 8:32 AM EST to 8:37 AM EST
- Where
- Belknap County, Gilmanton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.420, -71.420
A severe thunderstorm downed trees and wires in Gilmanton.
Thunderstorm Wind, Hillsborough
- When
- September 11, 8:35 AM EST to 8:40 AM EST
- Where
- Hillsborough County, 1.01 mi W of Bedford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.950, -71.520
A severe thunderstorm downed trees and wires in Bedford.
Thunderstorm Wind, Merrimack
- When
- September 11, 8:40 AM EST to 8:44 AM EST
- Where
- Merrimack County, Epsom
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.220, -71.330
A severe thunderstorm downed multiple trees in Epsom.
Thunderstorm Wind, Belknap
- When
- September 11, 8:45 AM EST to 8:50 AM EST
- Where
- Belknap County, Alton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.450, -71.220
A severe thunderstorm downed large branches in Alton.
Thunderstorm Wind, Carroll
- When
- September 11, 8:50 AM EST to 8:54 AM EST
- Where
- Carroll County, 1 mi W of Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.570, -71.070
A severe thunderstorm downed multiple trees and power lines in Brookfield.
Thunderstorm Wind, Strafford
- When
- September 11, 8:55 AM EST to 8:59 AM EST
- Where
- Strafford County, 0.69 mi N of New Durham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.440, -71.170
A severe thunderstorm downed trees and power lines in New Durham.
Thunderstorm Wind, Strafford
- When
- September 11, 8:55 AM EST to 8:59 AM EST
- Where
- Strafford County, Strafford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.330, -71.180
A severe thunderstorm downed numerous trees in Strafford.
Thunderstorm Wind, Rockingham
- When
- September 11, 9:00 AM EST to 9:05 AM EST
- Where
- Rockingham County, Windham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.800, -71.300
A severe thunderstorm downed trees and wires in Windham.
Thunderstorm Wind, Strafford
- When
- September 11, 9:05 AM EST to 9:10 AM EST
- Where
- Strafford County, 0.85 mi SE of Milton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.410, -70.990
A severe thunderstorm downed multiple trees and wires in Milton.
Thunderstorm Wind, Strafford
- When
- September 11, 9:10 AM EST to 9:14 AM EST
- Where
- Strafford County, Rochester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.300, -70.980
A severe thunderstorm downed trees on homes in Rochester.
Thunderstorm Wind, Rockingham
- When
- September 11, 9:30 AM EST to 9:35 AM EST
- Where
- Rockingham County, 0.5 mi E of Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.070, -70.760
A severe thunderstorm downed trees and power lines in Portsmouth.
Thunderstorm Wind, Rockingham
- When
- September 11, 9:31 AM EST to 9:36 AM EST
- Where
- Rockingham County, 0.5 mi W of New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.070, -70.740
A severe thunderstorm downed multiple trees on Pierce Island.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, September 11, 20161 injured · $349,000 · 50 kt wind · 45 events
- Damaging Winds and Lightning Strike in Vermont, September 11, 2016$170,000 · 55 kt wind · 12 events
- Damaging Winds in Maine, September 11, 201650 kt wind · 13 events
- Hail and Damaging Winds in Georgia, September 11, 2016$15,000 · 50 kt wind · 3 events
- Damaging Winds in Georgia, September 11 to 12, 2016$14,000 · 50 kt wind · 2 events
- Damaging Winds in New York, September 11, 201674 kt wind · 8 events
- Damaging Winds in Massachusetts, September 11, 201674 kt wind · 6 events
- Damaging Winds in Utah, September 11 to 13, 2016$2,000 · 58 kt wind · 6 events
- Hail and Damaging Wind in Mississippi, September 11, 2016$6,000 · 1 in hail · 4 events
- Damaging Winds and Lightning Strike in South Carolina, September 11, 2016$5,000 · 50 kt wind · 3 events
- Damaging Winds in Connecticut, September 11, 201650 kt wind · 2 events
- High Wind in Alaska, September 11 to 12, 201665 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660704, 660707, 660711, 660713, 660718, 660720, 660722, 660723, 660724, 660725, 660727, 660728, 660729, 660730, 660731, 660732, 660734, 660736, 660738, 660739, 660741, 660742, 660744, 660746, 660747, 660749, 660748, 660750.